MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY HOOK
Model Number 420183-15
Medical Device Problem Codes Unintended System Motion (1430); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery hook was analyzed and found to have a broken distal pitch cable at the clevis hub.The broken cable segment that contains the crimp was still installed in the clevis.The cable was fully broken.There was no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing induced issue.The components surrounding the broken cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable breaking.Additionally, when the instrument was installed on an in-house system and driven, the instrument exhibited imprecise motion in the pitch direction.The grip tips moved in the direction commanded, however a lag or delay in the motion was observed.The instrument was found to have indentation on the monopolar yaw pulley.The indentation was found at the pulley near the broken pitch cable.The instrument was found to have damage of the conductor wire¿s insulation at the proximal clevis.There was not material missing and the conductor wires were not exposed.The conductor wire insulation was damaged, but the wire was not torn or fully broken.The instrument passed the electrical continuity test.Components adjacent to the damaged wire insulation show damage which may indicate potential mishandling.The distal idler pulley near the conductor wire found with multiple indentations which likely cause the damage of the conductor wire insulation.The instrument was found to have multiple indentations on the edge of the distal idler pulleys.There were no pieces missing.Grip cables/other components adjacent to this indented pulley show damage which may indicate potential mishandling.The conductor wire-monopolar had a damaged insulation.The instrument was found to have a bent banana plug at the back end of the housing.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, when performing a rotational movement to start the cut, the permanent cautery hook (pch) presented resistance to rotation, making the cutting amplitude difficult.The procedure was completed with no reported injury.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The permanent cautery hook instrument was transferred to the advance failure analysis (afa) team for additional investigations.Afa confirmed initial failure analysis findings.The instrument was found to have an indentation to the yaw pulley.No material appeared to be missing.

Brand Name
ENDOWRIST
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19317426
Report Number2955842-2024-14620
Device Sequence Number20416916
Product Code NAY
UDI-Device Identifier00886874111536
UDI-Public(01)00886874111536(10)K10221002
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420183-15
Device Catalogue Number420183
Device Lot NumberK10221002 582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexPrefer Not To Disclose